MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO .014GUIDE WIRE 45 CM TIP; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO .014GUIDE WIRE 45 CM TIP; WIRE, GUIDE, CATHETER
Catalog Number M00313020
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during preparation for the procedure, the polytetrafluoroethylene (ptfe) coating on the guidewire had peeled.The physician replaced it with a new guidewire and continued the procedure without clinical consequences to the patient.
 
Additional Manufacturer Narrative
The device history record review confirms that the device met all material, assembly and performance specifications.The torque device used with the guidewire was not returned.Analysis of the returned device revealed that the ptfe (polytetrafluoroethylene) coating was peeled/scraped off on several places along its proximal section between 15.0cm to 28.0cm section (from its proximal end).The ptfe coating was scrapped 360 degrees on the wire and on several places along the guidewire proximal length.The ptfe coating appeared to be scraped off of the guidewire with the torque device collet.The hydrophilic coating and distal section was examined and bubbles with uncollapsed and collapsed domes and an unknown substance were found on several places along its distal approximately 9.0cm section.The hydrophilic coating was examined wet and the wet guidewire middle and distal tip nitinol section revealed slight uneven swelling of the hydrophilic coated section.No other anomalies were noted.Functional testing could not be performed due to the nature of the complaint.However, the ptfe coating was tested and there was proper adhesion of the coating on the guidewire.The ptfe coating appeared to be scraped off of the guidewire during use with the torque device; however, because the torque device was not returned with the guidewire, the cause of the ptfe peeling cannot be definitely determined.
 
Event or Problem Description

Brand Name
SYNCHRO .014GUIDE WIRE 45 CM TIP
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key8299062
Report Number3012931345-2019-00015
Device Sequence Number19468031
Product Code DQX
UDI-Device Identifier07613252186939
UDI-Public07613252186939
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K032146
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/12/2020
Device Catalogue NumberM00313020
Device Lot Number0000009888
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2019
Initial Date Received by Manufacturer 01/15/2019
Supplement Date Received by Manufacturer03/14/2019
Initial Report FDA Received Date02/01/2019
Supplement Report FDA Received Date03/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age44 YR